MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was not inserted.If explanted, give date: not applicable, as lens was not inserted hence not removed from the eye.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded product was used but there was a problem with the injector and the intraocular lens (iol) was defective.It was stated that the iol did not touch the patient's left eye.No other information was provided.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation: yes returned to manufacturer on 6/14/2021 section h3.Device returned to manufacturer: yes device evaluation: complaint product was returned in its original packaging with dfu, patient identification card, patient notification card and label stickers.Upon evaluation of the device all the components were correctly engaged, and pushrod was not in advanced position.No assembly error and/or defect related to manufacturing process was observed.Lubricant material residues were observed in the cartridge tip and in the lens storage zone.The tip of cartridge was cracked/damaged.The lens got stuck at the cartridge loading zone, but the plunger was not in advanced position.Apparently, the pushrod was pushed forward and then pulled back.As the lens was too hard inside the cartridge it was not possible to remove it from the device to verify its condition.Therefore, the reported issues could not be verified.Due to the condition of the sample returned product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed two other complaints have been received for this production order number, but they are not related to this complaint.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11891317
Report Number2648035-2021-07888
Device Sequence Number3632880
Product Code HQL
UDI-Device Identifier05050474558311
UDI-Public(01)05050474558311(17)211212
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR